Alert archive / Kansas / River Flood Warnings in 2015
River Flood Warning 1, NWS Dodge City, KS
NWS Dodge City, KS issued this river flood warning at May 29, 2015, 3:50 PM CDT for Meade County, Kansas. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- May 29, 2015, 3:50 PM CDT (20:50 UTC)
- Expired
- May 30, 2015, 11:48 AM CDT
- In force
- 20 hr
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Meade County, KS
The radar
The Dodge City radar (KDDC), 81 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Crooked Creek (KS) near Englewood (ENWK1). The gauge peaked at 7.96 ft at May 29, 2015, 11:00 PM CDT.
- Action stage
- 6 ft
- Minor stage
- 6.5 ft
- Moderate stage
- 8 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07157500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
335
WGUS43 KDDC 292050
FLWDDC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Serice Dodge City KS
350 PM CDT FRI MAY 29 2015
...The National Weather Service in Dodge City, Ks has issued a flood
warning for the following rivers in Kansas...
The Crooked Creek Near Englewood affecting Meade County.
.Recent heavy rains have resulted in a rapid rise in river levels along
Crooked Creek. Residents along the river can expect flooding of agriculture
and rangeland along the river.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks...
Do not drive through flowing water or go around barricades.Nearly
half of all flood fatalities are vehicle related.
Continue to monitor noaa all hazards radio or commercial broadcasts
for further information.
For the latest river stages and forecasts visit our web page at:
http://water.weather.gov/ahps2/index.php?wfo=ddc (lowercase) for
additional hydrologic information.
&&
KSC119-300850-
/O.NEW.KDDC.FL.W.0001.150529T2050Z-150530T1648Z/
/ENWK1.1.ER.150529T1919Z.150530T0000Z.150530T1048Z.NR/
350 PM CDT FRI MAY 29 2015
The National Weather Service in Dodge City, Ks has issued a
* Flood Warning for
The Crooked Creek Near Englewood.
* until Saturday morning.
* At 3:30 PM Friday the stage was 7.1 feet.
* Flood stage is 6.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 7.8 feet by this
evening. The river will fall below flood stage early tomorrow.
* * Impact...At 8.0 feet...Expect moderate flooding along most
streches of Crooked Creek in southern Meade County. Both riverbanks
will experience inundations up to 2 feet as the floodwaters
continue their expansion onto the floodplain.
* * Flood history...This crest compares to a previous crest of 7.9
feet on May 17 2003.
&&
LAT...LON 3714 10040 3710 10028 3702 10012 3700 10012
3700 10020 3713 10042
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this river flood warning went out at May 29, 3:40 PM CDT, 10 minutes earlier.
Area forecast discussion, May 29, 3:40 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 340 PM CDT FRI MAY 29 2015 ...UPDATED LONG TERM DISCUSSION... .SHORT TERM...(THIS AFTERNOON THROUGH SATURDAY) ISSUED AT 1200 PM CDT FRI MAY 29 2015 TONIGHT: MUCH MORE TRANQUIL SENSIBLE WEATHER IS EXPECTED FOR THIS EVENING COMPARED TO THE LAST TWO EVENINGS. THERE WILL STILL BE A CHANCE FOR THUNDERSTORMS, BUT THIS ACTIVITY SHOULD BE MUCH MORE LIMITED IN TERMS OF COVERAGE AND INTENSITY. FOLLOWED A BLEND OF HRRR AND ARW GUIDANCE, WHICH SHOWS CONVECTION MOVING ACROSS OUR NORTHERN ZONES. THERE MIGHT BE ANOTHER SHOT AT CONVECTION TOWARDS 06Z ACROSS SOUTH-CENTRAL KANSAS AS DESCRIBED BY THE NAM. CONFIDENCE IS LOWER IN THIS SOLUTION AS DRY AIR ADVECTS IN AND INSTABILITY BECOMES MEDIOCRE TO NON-EXISTENT. SEVERE WEATHER IS NOT EXPECTED AS SHEAR AND CAPE IS MARGINAL. THERE COULD BE SOME MARGINAL STORMS, BUT THAT IS ABOUT IT. LOWS WILL BE A LITTLE BIT COOLER (UPPER 40S TO LOWER 50S) AS DRIER AIR/LOW DEWPOINTS ADVECT IN AS ALREADY MENTIONED ABOVE. TOMORROW: A PRECIPITATION-FREE FORECAST IS EXPECTED TOMORROW WITH POPS AT ZERO PERCENT. HIGHS WILL BE COOLER UNDER THE 11-16C 850-HPA AIR MASS. EXPECTING VALUES IN THE 68-71F RANGE. WINDS WILL SLOWLY VEER AROUND TO THE EAST BY DUSK. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 340 PM CDT FRI MAY 29 2015 SOUTHWEST KANSAS WILL BE IN A QUIETER PERIOD WEATHER-WISE DURING THE FIRST FIRST FEW DAYS OF THE EXTENDED PERIOD. BY SATURDAY NIGHT, THE UPPER LEVEL TROUGH CURRENTLY OVER THE NORTHERN AND CENTRAL PLAINS WILL HAVE MOVED EAST INTO THE GREAT LAKES AND MISSISSIPPI VALLEY. FARTHER WEST, UPPER LEVEL RIDGING WILL BE BUILDING EAST ACROSS THE NORTHERN AND CENTRAL ROCKIES INTO THE ADJACENT HIGH PLAINS. SURFACE HIGH PRESSURE WILL BE EXTENDING FROM THE MIDWEST INTO THE CENTRAL AND SOUTHERN PLAINS. THE COOL HIGH PRESSURE WILL RESULT IN OVERNIGHT LOWS SUNDAY MORNING IN THE MID 40S TO LOW 50S. INCREASING WESTERLY FLOW ACROSS THE NORTHERN INTO THE CENTRAL PLAINS WILL INDUCE LEE SIDE TROUGHING ALONG THE EASTERN SLOPES OF THE NORTHERN AND CENTRAL ROCKIES. EAST OF THE TROUGH, A STRENGTHENING PRESSURE GRADIENT WILL BRING INCREASING SOUTHERLY WINDS TO WESTERN KANSAS ALONG WITH SOME MODEST LOW LEVEL MOISTURE RETURN. BY LATE SUNDAY THROUGH LATE MONDAY, A FEW OF THE MEDIUM RANGE MODELS HINT AT SOME THUNDERSTORM POTENTIAL SOMEWHERE ACROSS THE HIGH PLAINS GIVEN THE MOISTURE RETURN AND INCREASE IN LOW LEVEL WARM MOIST ADVECTION. THIS TYPE OF PATTERN HOLDS TROUGH MID WEEK. LOW LEVEL MOISTURE WILL BE INCREASING WITH TIME. THERE WILL BE INCREASING CHANCES FOR EVENING AND NIGHTTIME MCS DEVELOPMENT ACROSS THE CENTRAL HIGH PLAINS AS THE LOW LEVEL JET HELPS FOCUS THUNDERSTORM DEVELOPMENT. BETTER CHANCES FOR MCS DEVELOPMENT MAY BE FOCUSED MORE OVER NEBRASKA AND POSSIBLY NORTHERN KANSAS WHERE THE NOSE OF THE LOW LEVEL JET WILL BE LOCATED. THE ATMOSPHERE MAY REMAIN BETTER CAPPED FARTHER SOUTH ACROSS WESTERN KANSAS, KEEPING THUNDERSTORMS MORE ISOLATED. TOWARD NEXT WEEKEND, THE MODELS SHOW AN UPPER LEVEL TROUGH REDEVELOPING OVER THE WESTERN CONUS WITH UPPER FLOW TURNING MORE SOUTHWESTERLY OVER THE CENTRAL HIGH PLAINS. THE ECMWF IS MORE AMPLIFIED WITH THIS PATTERN THAN THE GFS BUT EITHER WAY, THIS PATTERN COULD BRING INCREASING CHANCES FOR THUNDERSTORMS AND HEAVY RAIN ACROSS WESTERN KANSAS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1200 PM CDT FRI MAY 29 2015 CIGS WILL BE VFR ACROSS THE TERMINALS THROUGH THIS AFTERNOON AND TONIGHT. CIGS WILL MOST LIKELY LOWER TO MVFR THROUGH THE OVERNIGHT IN ASSOCIATION WITH POST FRONTAL UPSLOPE STRATUS. A RETURN TO VFR IS EXPECTED TOWARDS MID MORNING. SHORT TERM GUIDANCE SUGGESTS THAT THE TERMINAL MOST LIKELY TO SEE CONVECTION THIS EVENING IS KHYS. AS SUCH, HAVE ADDED CB/VCTS GROUPS IN THE TAF FOR 00Z-03Z. ACTIVITY SHOULD BE FAIRLY WEAK, SO SIGNIFICANT AVIATION IMPACTS ARE UNLIKELY. WINDS WILL BE N/NE 5-15 KT. && .PRELIMINARY POINT TEMPS/POPS... DDC 53 70 48 77 / 30 0 0 0 GCK 51 69 49 79 / 20 0 0 0 EHA 51 70 52 83 / 20 0 0 0 LBL 52 71 50 80 / 20 0 0 0 HYS 52 69 46 77 / 40 0 0 0 P28 55 71 49 77 / 40 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SUGDEN LONG TERM...GERARD AVIATION...SUGDEN
Hazardous weather outlook, May 29, 2:08 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 208 PM CDT FRI MAY 29 2015 KSZ030-031-043>046-061>066-074>081-084>090-301915- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 208 PM CDT FRI MAY 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDS WEATHER RISK... SATURDAY... NO HAZARDS. SUNDAY... NO HAZARDS. MONDAY... NO HAZARDS. TUESDAY... NO HAZARDS. WEDNESDAY... LIMITED LIGHTNING RISK. THURSDAY... LIMITED LIGHTNING RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:38 PM CDT | Special Weather Statement | DDC | Scott | 52 min |
| May 29, 5:37 PM CDT | Special Weather Statement | DDC | Scott, Trego | 23 min |
| May 29, 6:00 PM CDT | Special Weather Statement | DDC | Trego | 45 min |
| May 29, 6:04 PM CDT | Special Weather Statement | DDC | Scott | 56 min |
Nearby
River Flood Warnings in Kansas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.